MAUDE Adverse Event Report: COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGPHANDLE-RFB
Medical Device Problem Code Misfire (2532)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: sigtrsb60amt, sigtrsb60amt 60mm med thk reinforced rel, (lot# n5a1619y) sigadaptxl, sig power sigadaptxl linear xl adapter, (serial# unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a laparoscopic sleeve gastrectomy, there were firing issues with the device during the stapling of the stomach.The reload fired halfway and then retracted back.To resolve the issue, the reload and handle were replaced during the procedure.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: d3 (mfr name and address), g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Functional testing found that the user did not attempt to continue firing and pressed the open key.This caused the knife blade to retract before it reached end stop.It was reported that the device was not firing completely.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: if the stapler stops while firing, release the down/fire button, and any other button or toggle that may be pressed.Inspect the stapling reload for an obstruction, excessively thick tissue, or for completion of firing.If continued firing is desired, attempt to complete the firing by pressing and holding the down/fire button until completion of firing.If the stapler is unable to complete the firing, press up on the toggle to retract the knife of the reload to the fully clamped position.Press and hold up/open again to fully open the jaws of the stapling reload.If unsuccessful in removing the stapling reload from the tissue, refer to the instructions for use section to remove the reload.If that fails, follow the instructions described in the alternate opening procedure or in the manual retraction tool procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Correction: d8.H3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.A video was also provided.For functional testing, the data saved to the handle was analyzed and it was noted that the handle displayed an excessive load warning during firing.This occurs when the strain gauge reached its maximum value and would cause the handle to stop the firing.The user did not attempt to continue firing and pressed the open key.This caused the knife blade to retract before it reached endstop.The reload was fired fully and retracted without issue.It was reported that the reload fired halfway and then retracted back.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: if the stapler stops while firing, release the down/fire button, and any other button or toggle that may be pressed.Inspect the stapling reload for an obstruction, excessively thick tissue, or for completion of firing.If continued firing is desired, attempt to complete the firing by pressing and holding the down/fire button until completion of firing.If the stapler is unable to complete the firing, press up on the toggle to retract the knife of the reload to the fully clamped position.Press and hold up/open again to fully open the jaws of the stapling reload.If unsuccessful in removing the stapling reload from the tissue, refer to the instructions for use section to remove the reload.If that fails, follow the instructions described in the alternate opening procedure or in the manual retraction tool procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22031587
Report Number1219930-2025-02168
Device Sequence Number8692186
Product Code GDW
UDI-Device Identifier10884521797437
UDI-Public10884521797437
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K201672
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGPHANDLE-RFB
Device Catalogue NumberSIGPHANDLE-RFB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer06/19/2025
08/26/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date07/09/2025
09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexUnknown